Alert archive / Tennessee / Heat Advisories in 2012
Heat Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this heat advisory at Jul 5, 2012, 2:38 AM CDT for 9 counties in Tennessee. It took effect at Jul 5, 2012, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2012, 2:38 AM CDT (07:38 UTC)
- In effect from
- Jul 5, 2012, 12:00 PM CDT
- Expired
- Jul 5, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS74 KMRX 050738 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 338 AM EDT THU JUL 5 2012 ...DANGEROUSLY HIGH HEAT INDICES EXPECTED ACROSS SOUTHEAST TENNESSEE THIS AFTERNOON... .A STRONG RIDGE OF HIGH PRESSURE WILL GENERATE HOT CONDITIONS ACROSS SOUTHEAST TENNESSEE TODAY. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 90S TO AROUND 100 DEGREES OVER MUCH OF THIS AREA THIS AFTERNOON. THE COMBINATION OF THESE HOT TEMPERATURES AND A VERY HUMID AND MUGGY AIR MASS WILL CREATE DANGEROUS HEAT INDEX VALUES AROUND OR IN EXCESS OF 105 DEGREES THIS AFTERNOON. TNZ081>085-098>101-051830- /O.NEW.KMRX.HT.Y.0002.120705T1700Z-120706T0100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-BRADLEY- WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...JASPER...CHATTANOOGA...CLEVELAND...BENTON 338 AM EDT THU JUL 5 2012 /238 AM CDT THU JUL 5 2012/ ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING. * EVENT...A STRONG AREA OF HIGH PRESSURE WILL CONTINUE TO GENERATE HOT TEMPERATURES...WHICH COMBINED WITH A VERY HUMID AIR MASS WILL CREATE AN ELEVATED HEAT DANGER ACROSS SOUTHEAST TENNESSEE. * TIMING...AFTERNOON HEAT INDEX VALUES AROUND OR IN EXCESS OF 105 DEGREES ARE EXPECTED THIS AFTERNOON. * IMPACTS...HOT TEMPERATURES AND INCREASING HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF VERY HOT CONDITIONS IS EXPECTED OR OCCURRING. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ AMP
3 follow-up statements
503 WWUS74 KMRX 051352 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 952 AM EDT THU JUL 5 2012 ...DANGEROUSLY HIGH HEAT INDICES EXPECTED ACROSS SOUTHEAST TENNESSEE THIS AFTERNOON AND EARLY EVENING... .A STRONG RIDGE OF HIGH PRESSURE WILL GENERATE HOT AND HUMID CONDITIONS OVER SOUTHEAST TENNESSEE THIS AFTERNOON AND EARLY EVENING. TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON...WITH THE COMBINATION OF A VERY HUMID AIR MASS CREATING DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES. TNZ081>085-098>101-052200- /O.CON.KMRX.HT.Y.0002.120705T1700Z-120706T0100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-BRADLEY- WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...JASPER...CHATTANOOGA...CLEVELAND...BENTON 952 AM EDT THU JUL 5 2012 /852 AM CDT THU JUL 5 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING... * EVENT...THE COMBINATION OF HOT TEMPERATURES AND A VERY HUMID AIR MASS...WILL CREATE DANGEROUS HEAT INDICES AROUND 105 DEGREES. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH YOUR BODY CAN NOT COOL VERY WELL. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR MID EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ DMG
966 WWUS74 KMRX 051850 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT THU JUL 5 2012 ...DANGEROUSLY HIGH HEAT INDICES EXPECTED OVER SOUTHEAST TENNESSEE EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON... .A STRONG RIDGE OF HIGH PRESSURE WILL GENERATE HOT AND HUMID CONDITIONS OVER SOUTHEAST TENNESSEE EARLY THIS EVENING...AND AGAIN FRIDAY AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND VERY HUMID AIR WILL CREATE DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES EARLY THIS EVENING...AND AGAIN FRIDAY AFTERNOON. TNZ081>085-098>101-060400- /O.NEW.KMRX.HT.Y.0003.120706T1600Z-120707T0100Z/ /O.CON.KMRX.HT.Y.0002.000000T0000Z-120706T0100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-BRADLEY- WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...JASPER...CHATTANOOGA...CLEVELAND...BENTON 250 PM EDT THU JUL 5 2012 /150 PM CDT THU JUL 5 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/ FRIDAY. * EVENT...THE COMBINATION OF HOT TEMPERATURES AND A VERY HUMID AIR MASS...WILL CREATE DANGEROUS HEAT INDICES AROUND 105 DEGREES. * TIMING...EARLY THIS EVENING...AND AGAIN ON FRIDAY AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH YOUR BODY CAN NOT COOL VERY WELL. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR MID EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ DMG
468 WWUS74 KMRX 060105 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 905 PM EDT THU JUL 5 2012 ...DANGEROUSLY HIGH HEAT INDICES EXPECTED OVER SOUTHEAST TENNESSEE AGAIN FRIDAY AFTERNOON... .A STRONG RIDGE OF HIGH PRESSURE WILL GENERATE HOT AND HUMID CONDITIONS OVER SOUTHEAST TENNESSEE AGAIN FRIDAY AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND VERY HUMID AIR WILL CREATE DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES FOR SEVERAL HOURS FRIDAY AFTERNOON AND EARLY EVENING. TNZ081>085-098>101-061000- /O.EXP.KMRX.HT.Y.0002.000000T0000Z-120706T0100Z/ /O.CON.KMRX.HT.Y.0003.120706T1600Z-120707T0100Z/ SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-BRADLEY- WEST POLK- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...JASPER...CHATTANOOGA...CLEVELAND...BENTON 905 PM EDT THU JUL 5 2012 /805 PM CDT THU JUL 5 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/ FRIDAY... * EVENT...THE COMBINATION OF HOT TEMPERATURES AND A VERY HUMID AIR MASS...WILL CREATE DANGEROUS HEAT INDICES AROUND 105 DEGREES. * TIMING...THESE DANGEROUSLY HOT CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH YOUR BODY CAN NOT COOL VERY WELL. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF VERY HOT CONDITIONS IS EXPECTED OR OCCURRING. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this heat advisory went out at Jul 5, 12:42 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 12:42 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 142 AM EDT THU JUL 5 2012 .AVIATION... SOME LATE NIGHT/EARLY MORNING FOG DEVELOPMENT IS EXPECTED AT KTRI WHICH WILL DROP VISIBILITIES TO MVFR LEVELS AND POTENTIALLY CREATE SOME LIFR CONDITIONS BTWN 09-13Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO BE THE PREDOMINANT FLIGHT CATEGORY AT EACH TERMINAL TODAY. SOME SCT THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTN AND EVENING...BUT GIVEN UNCERTAINTIES IN THE TIMING/COVERAGE OF THIS ACTIVITY...HAVE OPTED TO GO WITH A VCTS FOR NOW. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP
Hazardous weather outlook, Jul 4, 1:55 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT WED JUL 4 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 255 PM EDT (155 PM CDT) WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING... WITH A FEW ISOLATED STORMS POSSIBLY BECOMING STRONG TO SEVERE. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL... AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHWARD FROM THE GREAT LAKES REGION AND INTO THE SOUTHERN APPALACHIAN REGION ON THURSDAY. THIS COMPLEX OF STORMS MAY BRING A MORE WIDESPREAD THREAT OF STRONG TO SEVERE STORMS DURING THE DAY. THE MAIN THREATS FROM THIS COMPLEX WOULD BE DAMAGING WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. VERY HOT TEMPERATURES WILL RETURN FOR THE WEEKEND...WITH HEAT INDICES APPROACHING OR POSSIBLY EXCEEDING 105 DEGREES...ESPECIALLY ACROSS SOUTHEAST TENNESSEE. STAY TUNED FOR LATER UPDATES...AND REMEMBER TO PRACTICE HEAT SAFETY RULES IF YOU ARE OUTDOORS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:11 PM CDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 64 min |
| Jul 5, 1:16 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 44 min |
| Jul 5, 1:40 PM CDT | Areal Flood Advisory | MRX | Marion | 2 hr |
| Jul 5, 1:50 PM CDT | Heat Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 13 hr |
| Jul 5, 1:56 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 64 min |
| Jul 5, 2:49 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hancock, Hawkins, Sullivan, Unicoi and 1 more | 56 min |
| Jul 5, 3:05 PM CDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Jul 5, 3:22 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 53 min |
| Jul 5, 3:27 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 63 min |
| Jul 5, 3:37 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Hancock, Union | 53 min |
| Jul 5, 4:03 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 57 min |
| Jul 5, 4:13 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 62 min |
| Jul 5, 4:16 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Claiborne, Grainger, Knox and 2 more | 59 min |
| Jul 5, 4:46 PM CDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Cocke, Grainger, Greene, Hamblen and 5 more | 119 min |
| Jul 5, 4:51 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Loudon, Monroe, Morgan, Roane, Scott | 54 min |
| Jul 5, 4:52 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 23 min |
| Jul 5, 4:59 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Monroe, Sevier | 46 min |
| Jul 5, 5:29 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 61 min |
| Jul 5, 5:40 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 65 min |
| Jul 5, 6:25 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 37 min |
Nearby
Heat Advisories in Tennessee, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.